Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Had unprotected sex, took i pill. Having back ache, stomach ache and spotting often. Side effect?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I had an unprotected sex last week. I forced my wife to consume m-pill the next morning. this is first time ever she took this kind of pill. she is 23 yrs old. she was alright for two consecutive days. But from the fourth day she report back ache, stomach ache and spotting oftenly. Can you please suggest what should we take care of now? do u suggest a visit to gyno? or is it a side effect? if it is a side effect, would you recommend any medine?
Posted Sun, 26 May 2013 in General Health
Answered by Dr. Omer 1 hour later

I am really sorry to hear about your problem.

First of all let me tell you that you had unprotected sex with your wife and to prevent pregnancy you started Emergency contraceptive pills also known as "morning after pills" have no long-term or serious side effects, and emergency contraception is safe for almost every woman to use. In general, progestin-only (Levonorgestrel Tablets) emergency contraceptive pills have fewer side effects than combined emergency contraceptive pills (pills containing both estrogen and progestin, such as regular birth control pills used as EC).

Your wife might find herself feeling queasy and some women throw up after taking emergency contraceptive pills with stomach ache. She might also get a headache, feel tired or dizzy, have some lower abdominal pain ,backache or find her breasts are more tender than usual. If you do feel this way, it should stop within a two to three days. Some women also find that the pills cause unexpected bleeding or spotting this is not XXXXXXX and should clear up by the time you have your next period. The pills might also cause your next period to come early or late.

The best plan would be to observe your wife whether the above symptoms are decreasing or increasing, if decreasing nothing to worry about and if increasing then you have to visit a Gynaecologist. Supportive treatment will be required by your wife like increase water intake rest and stomach covering medicines.

I have tried my best to give you a practical answer but there might be questions in your mind so please feel free to ask because our discussion always remains open so you can always ask more and I will be glad to assist you.

Your excellent feedback is requested and will be appreciated,

Above answer was peer-reviewed by
Follow-up: Had unprotected sex, took i pill. Having back ache, stomach ache and spotting often. Side effect? 21 hours later
Hello Doc, Thanks a lot for your response,
She still says there is a severe back ache. Though the head ache, spotting and stomach pain have got reduced a little. Do you prefer any medication here?
Pill that she had taken is M-pill that was available @ the medical store.
Answered by Dr. Omer 10 hours later
Hi again,

Sorry for late response.

As I have told you earlier m-pill is an emergency contraceptive pill. So as the other symptoms have disappeared, so will the backache, I want to ask you few questions.

1. does your wife has that backache in normal periods?
2. does she has burning or high frequency urination?
3. whats the intensity of pain?

I cant prescribe you any medicine on this platform, but pain killers like tylenol will help, waiting for your response.

Take care
Above answer was peer-reviewed by
Follow-up: Had unprotected sex, took i pill. Having back ache, stomach ache and spotting often. Side effect? 1 hour later
Thank you. below are the answers.

1. Yes, she says she will have limited back pain on her usual periods, but not as this heavy.

2. yes she has burning and high frequency urination

3. she reports heavy pain.

please help.
Answered by Dr. Omer 25 minutes later
Hi again,

As your wife has heavy pain meaning severe pain , with high frequency and burning urination, I consider UTI ( pill in her case.

I would recommend you to follow the following steps, the pain in back will decrease as the source (kidneys) which are very close to our vertebral column plus other symptoms like stomach pain , fatigue will go away completely:
1 Drink alot of water or juices (squash , tang)
2 You need to start oral antibiotics like( cefixime )
3 You need citralka ( alkanizing agent in urine )
4 Urinary tract dilators like buscopan , nospa
5 Need to keep that area warm(back and sides of tummy) and a position on bed with a pillow to decrease the pain (dicloron)
6 Spotting will disappear after the above treatment.

If the above steps do not help then do get her examined in the nearest hospital, they will help you in a way I told you with appropriate investigations like ultrasound abdomen and cervical examination with urine complete picture,

Hope I have been any helpful to you.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor